Radiation Burns

5 Posts | Page(s): 1 

Radiation Burns

by judsales on Wed Sep 23, 2009 12:00 AM

Quote | Reply

Hi,

I am having radiation  now for Breast Cancer.  I just completed 27 full treatments and started today on the 7 boost treatments.  I am burned very bad,  It is under my breast, also under my arm.  It is so raw.  I was told by my radiation doctor to use Aquaphor and put it on very thick.  That is great but how long will it take to heal.  The last time I had a bra on was 7 days ago.  I do use ice packs on them at night. I lost a layer of skin.  I hurt on the time.

 

Judy

 

RE: Radiation Burns

by Kathy2468 on Sun Nov 22, 2009 09:30 PM

Quote | Reply

My friend had radiation burns, and though the hospital's radiotherapy nurse gave her some cream, it was her own General Practitioner who gave her cream for third degree burns. It worked so see your GP

RE: Radiation Burns

by fireweed on Sun Dec 13, 2009 04:47 AM

Quote | Reply

I recently completed radiation to my neck. After about week 4 I was given a prescription for Silvadene cream which worked wonders. I was told to apply it twice a day. My skin went from red and raw to a much more comfortable state within days - I hope that's not atypical.

Before the Silvadene I was also using Aquaphor which helped quite a bit but wasn't able to do as much for my skin.

I finished treatments a week ago today and already my neck is just a light pink color with a bit of peeling. It's an awful feeling - I hope you are able to get some relief. Best wishes.

RE: Radiation Burns

by SCSRIXY on Wed Mar 16, 2011 09:27 PM

Quote | Reply

Please, any one with radiation burns. Visit www.Set-N-Me-Free.com . They have an aloe vera comfrey gel that can be used before, during and after radiation. My best friend had NO, and I mean NO radiation burns after the doctor at Mt. Hood Legacy Hospital suggested it for her to use. It is a fast healing gel, so even if your half was through you can use this gel to prevent, or to heal the burns caused by radiation.

RE: Radiation Burns

by lmwils1017 on Tue Jun 14, 2011 04:42 PM

Quote | Reply

I went through around nine months of chemotherapy - the AS tumor did 'shrink' for a while, back in May 20 2010. AS returned with a vengeance' by the fall I resumed chemotherapy - different agents. Plus I started radiation therapy, focused on the site of the tumor - smack dab on the top of my head. To make a long story short, the radiation so burned my head - creams worthless at that point in time. My plastic surgeon was upset he was not consulted by the oncology team - as in his experience and accumulated knowledge - he noted the radiation has made it very difficult to apply necessary grafts, following the excision of the tumor back in February 17 2011. All grafts failed insofar as my skin was definitely impaired by the radiation. And when hospitalized, I picked up at least four 'hospital grade infections- (one being meningitis). I am now off the antibiotics save one - Cipro. And re-doing the failed grafts.

Sorry for making this so long - but I would strongly caution anyone getting radiation therapy to note it can do some severe damage to the skin, making surgery difficult, or impossible. 

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.